MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR33, 11X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR33, 11X100 KII OPT ZTHR 6/BX; GCJ
Model Number 8
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation with 1 rubber fragment.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The rubber fragment returned matched the missing portion on the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Laparoscopic cholecystectomy - "this is a complaint from the market.Administrative no: (b)(4).The event unit with a removed ddb and a fragment will be returned to amr.Please refer to the complaint sheet for investigation." complaint sheet - "the septum was damaged and lost a portion likely when inserted a clip during laparoscopic cholecystectomy.The missing portion was retrieved with no patient injury.The physician states he/she didn?t feel excessive resistance which could have caused the incident during insertion.Combined instruments: hemoclip, harmonic ace, dissector, gauze.The event unit with a removed ddb and a fragment were returned to olympus and visually inspected.The septum had a missing portion that matched the fragment in shape.The fragment measured approx.7.5 mm x 8.7 mm.The ddb had a tear and it was not related to the incident as it was made when the ddb was cut off for checking the condition of the septum.The unit and the fragment will be returned to amr for further evaluation.Admin#: (b)(4)." patient status - no patient injury.

Brand Name
CTR33, 11X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372200
Report Number2027111-2017-01244
Device Sequence Number19084702
Product Code GCJ
UDI-Device Identifier00607915124236
UDI-Public(01)00607915124236(17)180713(30)01(10)1250698
Combination Product (Y/N)N
PMA/510(K) Number
8
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/13/2018
Device Model Number8
Device Catalogue Number8
Device Lot Number1250698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2015
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMOCLIP, HARMONIC ACE, DISSECTOR, GAUZE